Asacol side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hamley
Regular Member


Date Joined Sep 2008
Total Posts : 52
   Posted 9/14/2008 9:20 AM (GMT -6)   
I was put on Asacol on Friday because the Rawasa wasn't working at all.  I thought the new med was helping me when I had my first formed BM,  but I guess I was wrong.  I was complaining yesterday of shortness of breath and just thought that I was possible making myself hyperventilate from everything...WRONG!  I woke up at 3:30am not being able to breath!  I checked the side effects this morning, and sure enough, chest pains and shortness of breath are some of the serious side effects.. How scary!  I am the type of person that gets the side effects on meds...did anyone else experience this?!! What now?!
Female- almost 21!
Diagnosed 9/1/08

mild UC- left sided
Meds:  Rowasa 4g
Asacol 400 mg two 3 times/day
Hyoscyamine .125mg every 4 hrs
Percocet/ Vicodin as needed
multivitamin





 


NuffinButtTrouble
Veteran Member


Date Joined Mar 2007
Total Posts : 679
   Posted 9/14/2008 9:54 AM (GMT -6)   
maybe retention enemas are the way to go?

NBT
Diagnosed with Ulcerative Colitis January 2007
Meds: Remicade, Primal Defense Ultra, Multi-vitamins (also iron, B12, Magnesium and Zinc), Flaxseed/Natures Bounty Fish Oil
Swanson Ultra Caprylic Acid (natural anti-fungal) 600mg x2 daily
Carrot & Garlic supplements (natural anti-fungal) x2 daily
Currently taking herbal meds in the search to regain full health.


Sweetie31105
Veteran Member


Date Joined Aug 2008
Total Posts : 903
   Posted 9/14/2008 10:05 AM (GMT -6)   
If u can email your doctor do so. Find another step in medication to take to help u. Hopefully by emailing him/her today u can get a phone call tomorrow and maybe an immediate appt.

Diagnosed with UC since March 2007
Taking Humira and Imuran since May 2007


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 9/14/2008 10:20 AM (GMT -6)   

Yes, do not take anymore until you talk with doctor.  My NP told me (because I am also very sensitive to medications) to watch for chest pains and shortness of breath and to stop and call her.

ElaineNY


68 yr. old granny
New diagnosed with proctosigmoiditis
canasa and proctofoam
colazal
Probiotic Align
Prilosec for GERD
Inderol for hypertension
Xanax,Lipitor, multivitamin, calcium w/D, Tylenol
Rowasa every other night for now.
 
 
 
 
 
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 31004
   Posted 9/14/2008 2:43 PM (GMT -6)   
it could it possibly have been an anxiety attack but if you're sensitive to salicylates, you'll have to get off the meds.
Are you having the feelings continually?

Were you also taking the Percocet/vicoden?

quincy
*Heather* Status..Asacol 6 (3 twice daily); enemas every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 4(Natural Factors Protec) bedtime + Primadophilus Reuteri Pearls occasionally
~multi-digestive enzymes as needed
~Ranitidine,Pariet (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


hamley
Regular Member


Date Joined Sep 2008
Total Posts : 52
   Posted 9/14/2008 7:37 PM (GMT -6)   
Quincy,

No percocet or vicodin--I've been stricly cutting back on those. It's definitely from the asacol since it woke me up in the middle of the night with chest pains and shortness of breath.. It seems to be I'm sensitive to a lot of meds! I am also allergic to a LOT of antibiotics.. unfortunately. hopefully I'll get a new script tomorrow.

thanks for the post
Female- almost 21!
Diagnosed 9/1/08

mild UC- left sided
Meds:  Rowasa 4g
Asacol 400 mg two 3 times/day
Hyoscyamine .125mg every 4 hrs
Percocet/ Vicodin as needed
multivitamin





 


Gigi1227
Regular Member


Date Joined Aug 2008
Total Posts : 469
   Posted 9/14/2008 7:45 PM (GMT -6)   
Hamley, I am on asacol and it hasn't caused that w/ me. I do understand that this is a side effect and I would definitely check w/ your doctor. Don't know that I wouldn't call his emergency line. I am so sorry for your discomfort.

Gigi1227
Diagnosised 8/25/08 GRRR
Currently Flaring GRRR
 
Canasa
Asacol
Multi Enzyme
Mega Probiotic
Psyllium
Fiber Wafer
Nictotine Patch
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 2:49 PM (GMT -6)
There are a total of 3,006,164 posts in 329,312 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
336 Guest(s), 12 Registered Member(s) are currently online.  Details
sandyfeet, astroman, Admin, A Yooper, zack36, Lymie24, Kristin93, Tudpock18, dbwilco, InTheShop, Kcheves, dsrouillard